Density inequalities for sets of multiples

Ahlswede R, Khachatrian LH (1995)
JOURNAL OF NUMBER THEORY 55(2): 170-180.

Journal Article | Published | English

No fulltext has been uploaded

Author
;
Abstract
For finite sets A, B subset of N the set of positive integers, consider the set of least common multiples [A, B] = {[a, b]: a is an element of A, b is an element of B}, the set of largest common divisors (A, B) = {(n, b): a is an element of A, b is an element of B}, the set of products A x B = {a . b: a is an element of A, b is an element of B}, and the sets of their multiples M (A) = A x N, M(B), M[A, B], M(A, B), and M(A x B), resp. Our discoveries are the inequalities dM(A, B)dM[A, B]greater than or equal to dM(A). dM(B)greater than or equal to dM(A x B), where d denotes the asymptotic density. The first inequality is by the factor dM(A,B) sharper than Behrend's well-known inequality. This in turn is a generalisation of an earlier inequality of Rohrbach and Heilbronn, which settled a conjecture of Hasse concerning an identity due to Direchlet. Our second inequality does not seem to have predecessors. (C) 1995 Academic Press, Inc.
Publishing Year
ISSN
PUB-ID

Cite this

Ahlswede R, Khachatrian LH. Density inequalities for sets of multiples. JOURNAL OF NUMBER THEORY. 1995;55(2):170-180.
Ahlswede, R., & Khachatrian, L. H. (1995). Density inequalities for sets of multiples. JOURNAL OF NUMBER THEORY, 55(2), 170-180.
Ahlswede, R., and Khachatrian, L. H. (1995). Density inequalities for sets of multiples. JOURNAL OF NUMBER THEORY 55, 170-180.
Ahlswede, R., & Khachatrian, L.H., 1995. Density inequalities for sets of multiples. JOURNAL OF NUMBER THEORY, 55(2), p 170-180.
R. Ahlswede and L.H. Khachatrian, “Density inequalities for sets of multiples”, JOURNAL OF NUMBER THEORY, vol. 55, 1995, pp. 170-180.
Ahlswede, R., Khachatrian, L.H.: Density inequalities for sets of multiples. JOURNAL OF NUMBER THEORY. 55, 170-180 (1995).
Ahlswede, Rudolf, and Khachatrian, LH. “Density inequalities for sets of multiples”. JOURNAL OF NUMBER THEORY 55.2 (1995): 170-180.
This data publication is cited in the following publications:
This publication cites the following data publications:

Export

0 Marked Publications

Open Data PUB

Web of Science

View record in Web of Science®

Search this title in

Google Scholar